Alert archive / Hawaii / High Wind Warnings in 2009
High Wind Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Dec 4, 2009, 12:19 AM HST for Hawaii County, Hawaii. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2009, 12:19 AM HST (10:19 UTC)
- Expired
- Dec 4, 2009, 3:44 PM HST
- In force
- 15 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 10.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 041019 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1219 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA... .STRONG SOUTHWEST WINDS CONTINUE TO BLOW OVER THE BIG ISLAND AND HALEAKALA SUMMITS. WINDS WILL SUBSIDE LATER TODAY AS THE FRONT WEAKENS. HIZ028-041600- /O.UPG.PHFO.WI.Y.0036.000000T0000Z-091204T1600Z/ /O.NEW.PHFO.HW.W.0007.091204T1019Z-091204T1600Z/ BIG ISLAND SUMMITS- 1219 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS HAVE INCREASED TO 40 TO 50 MPH WITH HIGHER GUSTS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ022-041600- /O.CON.PHFO.WI.Y.0036.000000T0000Z-091204T1600Z/ HALEAKALA SUMMIT- 1219 AM HST FRI DEC 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... WINDS ACROSS HALEAKALA SUMMIT WILL REMAIN BETWEEN 30 TO 40 MPH WITH HIGHER GUSTS THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON/HUI
3 follow-up statements
000 WWHW70 PHFO 041328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA... .STRONG SOUTHWEST WINDS CONTINUE TO BLOW OVER THE BIG ISLAND AND HALEAKALA SUMMITS. WINDS WILL SUBSIDE LATER TODAY AS THE FRONT WEAKENS. HIZ028-042200- /O.EXT.PHFO.HW.W.0007.000000T0000Z-091204T2200Z/ BIG ISLAND SUMMITS- 328 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON HST TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON HST TODAY. WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS CONTINUE TO BE 40 TO 50 MPH WITH HIGHER GUSTS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HIZ022-042200- /O.EXT.PHFO.WI.Y.0036.000000T0000Z-091204T2200Z/ HALEAKALA SUMMIT- 328 AM HST FRI DEC 4 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. WEST TO SOUTHWEST WINDS ACROSS HALEAKALA SUMMIT CONTINUE TO BE 20 TO 35 MPH WITH HIGHER GUSTS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON/HUI
000 WWHW70 PHFO 042149 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1149 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR THE SUMMIT OF HALEAKALA... .STRONG SOUTHWEST WINDS CONTINUE TO BLOW OVER THE BIG ISLAND AND HALEAKALA SUMMITS. WINDS WILL SUBSIDE LATER TODAY AS THE FRONT WEAKENS. HIZ022-042300- /O.EXP.PHFO.WI.Y.0036.000000T0000Z-091204T2200Z/ HALEAKALA SUMMIT- 1149 AM HST FRI DEC 4 2009 ...WIND ADVISORY WILL EXPIRE AT NOON HST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON HST TODAY. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO TREND DOWNWARD OVER THE HALEAKALA SUMMIT. $$ HIZ028-050400- /O.EXT.PHFO.HW.W.0007.000000T0000Z-091205T0400Z/ BIG ISLAND SUMMITS- 1149 AM HST FRI DEC 4 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS CONTINUE TO BE 40 TO 50 MPH WITH HIGHER GUSTS EARLY THIS MORNING. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWHW70 PHFO 050144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST FRI DEC 4 2009 HIZ028-050245- /O.CAN.PHFO.HW.W.0007.000000T0000Z-091205T0400Z/ BIG ISLAND SUMMITS- 344 PM HST FRI DEC 4 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED BELOW WARNING LEVELS...AND WILL CONTINUE TO WEAKEN DURING THE EVENING. $$ BRAVENDER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Dec 3, 8:30 PM HST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 3, 8:30 PM HST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU DEC 3 2009 .SYNOPSIS... THUNDERSTORMS AND HEAVY SHOWERS RESULTING FROM A COLD FRONT WILL MOVE OVER THE ISLANDS LATE THURSDAY NIGHT AND FRIDAY MORNING. A SECOND WEAKER FRONT WILL REACH KAUAI ON MONDAY AND THEN DISSIPATE OVER THE ISLAND. TRADES WILL RETURN ON TUESDAY AS HIGH PRESSURE MOVES IN NORTH OF THE STATE. && .DISCUSSION... A COLD FRONT FROM THE NORTHWEST IS CURRENTLY MOVING TOWARD THE ISLANDS...WITH PRE-FRONTAL HEAVY SHOWERS AND THUNDERSTORMS BEING DRAWN UP OVER OAHU AND MOLOKAI. AS THE NIGHT GOES ON...THIS PRE-FRONTAL PRECIPITATION WILL MOVE OVER MAUI AND THE BIG ISLAND. GFS SHOWS THIS PRE-FRONTAL ACTIVITY BEING STRONGER THAN THE ACTUAL FRONT. THE FRONT SHOULD ARRIVE ON KAUAI BY EARLY FRIDAY MORNING...MOVE THROUGH THE OTHER ISLANDS...AND GET TO THE BIG ISLAND BY EARLY AFTERNOON ON FRIDAY. COLD 500MB TEMPERATURES ASSOCIATED WITH BROAD UPPER LEVEL TROUGHING IS CREATING AN UNSTABLE ATMOSPHERE...WHICH IS HELPING TO SUPPORT SHOWER AND THUNDERSTORM ACTIVITY. SOUTHWESTERLY WINDS WILL INCREASE AHEAD OF THE FRONT AND THEN TURN NORTHEAST AFTER THE FRONT MOVES THROUGH. STRONG GUSTS ARE POSSIBLE WITH THE PASSAGE OF THE FRONT...POSSIBLY REACHING 45 MPH. AFTER THE FRONT MOVES OUT...SUBTROPICAL RIDGING WILL BE OVER THE ISLANDS WHICH WILL RESULT IN LIGHT WINDS UNTIL MONDAY WHEN A NEW FRONT APPROACHES. THIS FRONT WILL BE WEAKER THAN THE CURRENT PENDING FRONT...AND IS EXPECTED TO REACH KAUAI AND THEN QUICKLY DISSIPATE. BY THIS TIME...UPPER LEVEL RIDGING WILL BE IN PLACE WHICH WILL WARM THE 500MB TEMPERATURES AND INCREASE SUBSIDENCE...RESULTING IN A STABLE ATMOSPHERE. THUS...ANY SHOWERS THAT DO OCCUR FROM THIS FRONT ARE NOT EXPECTED TO BE HEAVY. NEVERTHELESS...INCREASED SHOWER ACTIVITY WILL BE POSSIBLE ON KAUAI FOR MONDAY AFTERNOON. THEN...RIDGING WILL MOVE IN FROM THE WEST AND BE IN PLACE NORTH OF THE STATE...RESULTING IN A RETURN OF TRADE WINDS THROUGH FRIDAY. WIND SENSORS ATOP THE SUMMITS OF HALEAKALA AND THE BIG ISLAND REMAIN ABOVE ADVISORY LEVEL...SO A WIND ADVISORY REMAINS IN EFFECT UNTIL FRIDAY MORNING. && .MARINE... THE NORTHWEST SWELL IS CONTINUING TO LOWER...BUT ADVISORY LEVEL SURF IS EXPECTED TO CONTINUE UNTIL EARLY FRIDAY MORNING. THIS CURRENT NORTHWEST SWELL IS THE FIRST OF 3 SIGNIFICANT NORTHWEST SWELLS. THE NEXT NORTHWEST SWELL IS ON TAP FOR SATURDAY WITH AN EVEN LARGER ONE SLATED FOR MONDAY. BOTH OF THESE SWELLS ARE EXPECTED TO REACH WARNING LEVEL SURF. SEE SURF PRODUCTS FOR MORE DETAILS. ALSO A SMALL CRAFT ADVISORY HAS BEEN EXTENDED TO 6 AM FRIDAY... EITHER DUE TO WIND...10 FT SEAS OR BOTH. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST FRIDAY FOR THE NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU...MOLOKAI...AND NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR KAUAI NORTHWEST WATERS...KAUAI WINDWARD WATERS...KAUAI LEEWARD WATERS...KAUAI CHANNEL ...OAHU WINDWARD WATERS...OAHU LEEWARD WATERS...KAIWI CHANNEL...MAUI COUNTY WINDWARD WATERS...MAUI COUNTY LEEWARD WATERS AND BIG ISLAND WINDWARD WATERS. WIND ADVISORY UNTIL 6 AM HST FRIDAY FOR BIG ISLAND SUMMITS AND HALEAKALA SUMMIT. && HARRISON/HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 6:35 PM HST | Areal Flood Advisory | HFO | Honolulu | 2 hr |
| Dec 3, 8:17 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Dec 3, 11:16 PM HST | Areal Flood Advisory | HFO | Kalawao | 83 min |
| Dec 3, 11:40 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Dec 4, 2:45 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Dec 4, 9:53 AM HST | Small Craft Advisory | HFO | 6 days |
Nearby
High Wind Warnings in Hawaii, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.